MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE IM ROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES

DEPUY IRELAND - 9616671 ATTUNE IM ROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 254400502
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that once the distal femoral resection guide was placed into the femoral canal and the cutting block was pinned, surgeon went to remove the intramedulary rod and it became lodged in the canal.He ended up needing to use a pair of vice grips to remove the rod and damaged the connection point between the rod and the handle.No parts were broken off, the case was delayed approximately 10 minuets but there was no harm to the patient and all parts of the instrument were removed from the surgical field immediately.I have no further information regarding this situation.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that attune im rod was found broken from the handle, fragments were not received.Therefore the alleged reported condition was confirmed.No other issue was identified a dimensional inspection for the attune im rod was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the attune im rod would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that distal femoral resection guide was placed into the femoral canal and the cutting block was pinned, surgeon went to remove the intramedullary rod and it became lodged in the canal.No parts were broken off, the case was delayed approximately 10 mins but there was no harm to the patient and all parts of the instrument were removed from the surgical field immediately.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE IM ROD
Common Device Name
ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18131564
Report Number1818910-2023-23156
Device Sequence Number6439651
Product Code HWT
UDI-Device Identifier10603295130024
UDI-Public(01)10603295130024(10)AB5131870
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400502
Device Lot NumberAB5131870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown